Blinder-Oaxaca decomposition for Tobit models

Bauer, Thomas K. and Sinning, Mathias (2010) Blinder-Oaxaca decomposition for Tobit models. Applied Economics, 42 12: 1569-1575. doi:10.1080/00036840701721612

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads

Author Bauer, Thomas K.
Sinning, Mathias
Title Blinder-Oaxaca decomposition for Tobit models
Journal name Applied Economics   Check publisher's open access policy
ISSN 0003-6846
1466-4283
Publication date 2010-01-01
Year available 2010
Sub-type Article (original research)
DOI 10.1080/00036840701721612
Open Access Status
Volume 42
Issue 12
Start page 1569
End page 1575
Total pages 7
Place of publication Abingdon, Oxon, United Kingdom
Publisher Routledge
Language eng
Subject 2002 Cultural Studies
Abstract In this article, a decomposition method for Tobit models is derived, which allows the differences in observed outcome variables between two groups to be decomposed into a part that is explained by differences in observed characteristics and a part attributable to differences in the estimated coefficients. Monte Carlo simulations demonstrate that in the case of censored dependent variables this decomposition method produces more reliable results than the conventional Blinder-Oaxaca decomposition for linear regression models. Finally, our method is applied to a decomposition of the gender wage gap using German data.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: School of Economics Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 9 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 10 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Sat, 29 Mar 2014, 01:14:57 EST by Alys Hohnen on behalf of School of Economics